EconPapers    
Economics at your fingertips  
 

Spurious Relationships for Nearly Non-Stationary Series

Yushan Cheng, Yongchang Hui, Michael McAleer and Wing-Keung Wong
Additional contact information
Yushan Cheng: School of Mathematics and Statistics, Xi’an Jiaotong University, Xi’an 710049, China
Yongchang Hui: School of Mathematics and Statistics, Xi’an Jiaotong University, Xi’an 710049, China

JRFM, 2021, vol. 14, issue 8, 1-24

Abstract: Literature shows that the regression of independent and (nearly) nonstationary time series could result in spurious outcomes. In this paper, we conjecture that under some situations, the regression of two independent and nearly non-stationary series does not have any spurious problem at all. To check whether our conjecture holds, we set up several situations and conduct simulations to justify our conjecture. Our simulations show that under some situations, the chance that the regressions being spurious is very high for all the cases simulated in our paper. Nonetheless, under some other situations, our simulation shows that the rejection rates are much smaller than the 5% level of significance for all the cases simulated in our paper, implying that our conjecture could hold under some situations that regression of two independent and nearly non-stationary series does not have any spurious problem at all.

Keywords: cointegration; stationarity; non-stationarity; spurious problem; nearly non-stationarity (search for similar items in EconPapers)
JEL-codes: C E F2 F3 G (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
https://www.mdpi.com/1911-8074/14/8/366/pdf (application/pdf)
https://www.mdpi.com/1911-8074/14/8/366/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jjrfmx:v:14:y:2021:i:8:p:366-:d:610705

Access Statistics for this article

JRFM is currently edited by Ms. Chelthy Cheng

More articles in JRFM from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().

 
Page updated 2025-03-22
Handle: RePEc:gam:jjrfmx:v:14:y:2021:i:8:p:366-:d:610705